Painful Breast and High Implant After Augmentation
- Asked by bhenning in oklahoma city, ok
- 4 years ago
I just had breast augmentation a month ago. I am in pain because the implant has not dropped. My right breast is fine, but my left is awful. I have massaged it and worn my strap, but nothing seems to help. There are times when I regret getting them, I hurt so much. I'm now on 800 mg of Ibuprofen 3 times a day. Should I do something drastic or wait?
One breast harder, firmer and more painful than the other after implant augmentation surgery
There is insufficient information here to give you any definitive answers but I suspect, from your history, that you had an initially smaller left breast requiring a larger implant and that is why you are experiencing more pain. Discuss this with your plastic surgeon. IT may take 6-9 months for the breast to satisfactorily settle.
Web reference: http://www.bodysculptor.com/breast-surgery-chicago/
Breast pain after impalnts surgery
Pain in one breast one month after surgery can be from so many different things. It is best to be seen by your surgeon.
You may already be doing something drastic
Trust in your surgeon. The question of an early high riding implant comes up on this site almost daily and the overwhelming answer is ALWAYS to wait it out. You would be surprised how many and how effectively implants can drop over a six month period of time. Of course, if you have a hematoma or other cause for the pain it may need to be addressed more urgently. Keep close communication with your surgeon, who should be able to guide you through the healing and settling process. Good luck!
Recent Breast Augmentation Reviews
Breast Augmentation Photos
Capsular contraction usually in the first 2-6 weeks
It sounds to me like you are developing a capsular contraction of your left breast implant. While it is an off label use, Singular is a drug used for allergies and asthma, that often will reverse the early contractions. Since there is thought to be a sub clinical infection of your implant usually caused by Staph Epiderimitis, a bacteria that is normally in most breasts, I would start my patient on Singular for three months and cipro for two weeks. The reason i feel this way is that a high riding implant should not be painful but a capsular contraction often is painful. Check with you plastic surgeon and ask him or her about whether they agree. If you are uncomfortable with your surgeon, ask them for a second opinion from a different Board Certified Plastic Surgeon.
Confidence in your surgeon
What you end up doing depends on whether you have confidence in your surgeon. If you do, stick with his advice. At some point, if he is not satisfied with your progress, another remedy might be suggested. If you are not as confident, go ask if he can suggest a second opinion. Most reputable surgeon will have no problems referring you to another experienced and reputable colleague for a second opinion.
Discuss with your surgeon
At one month further change may or may not be noted. It would be best to discuss this in detail with your surgeon. The strategy from this point should be discussed including the potential for further surgery. Hope this helps!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.